Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 50, NWS Northern Indiana

April 27, 2011Grant County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Apr 27, 2011, 11:35 AM EDT for Grant County, Miami County, Wabash County, Indiana. It took effect at Apr 28, 2011, 12:00 PM EDT. It was in force for 9 min.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 11:35 AM EDT (15:35 UTC)
In effect from
Apr 28, 2011, 12:00 PM EDT
Expired
Apr 28, 2011, 12:09 PM EDT
In force
9 min
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Grant County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississinewa River at Marion (MROI3). The gauge peaked at 8.57 ft at Apr 28, 2011, 1:00 PM EDT.

actionminormoderate6810121404/2704/2804/29
Action stage
10 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03326500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WGUS43 KIWX 271535
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1135 AM EDT WED APR 27 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH 
  COUNTIES
  MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH 
  COUNTIES
  TIPPECANOE RIVER ABOVE WINAMAC AFFECTING CARROLL...PULASKI AND WHITE
  COUNTIES
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES

.HEAVY RAINS OVER THE PAST 24 HOURS PLUS ADDITIONAL RAINFALL THAT IS
EXPECTED OVERNIGHT WILL LIKELY TO RESULT IN FLOODING ALONG THE EEL...
MISSISSINEWA...TIPPECANOE...AND WABASH RIVERS WITHIN THE NEXT 24
HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC015-131-181-281535-
/O.NEW.KIWX.FL.W.0048.110428T0300Z-000000T0000Z/
/WMCI3.2.ER.110428T0300Z.110501T1200Z.000000T0000Z.NO/
1135 AM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TIPPECANOE RIVER ABOVE WINAMAC
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 11 AM WEDNESDAY THE STAGE WAS 9.8 FEET AND STEADY.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY NIGHT 
  AND CREST NEAR 11.8 FEET AROUND  8 PM SUNDAY MAY  1.
* AT 11.5 FEET...HOUSES AND LOTS ARE FLOODED IN EASTERN PARTS OF 
  WINAMAC NEAR THE STATE ROUTE 14 BRIDGE. SOME EVACUATIONS BECOME 
  NECESSARY. THE CAMPGROUND AND TOWN PARK IN WINAMAC ARE FLOODED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.0 FEET WHICH OCCURRED 
  ON FEB 17 2005.

$$

INC017-103-169-281535-
/O.NEW.KIWX.FL.W.0049.110428T1200Z-110502T0600Z/
/NMCI3.1.ER.110428T1200Z.110429T1800Z.110501T0600Z.NO/
1135 AM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EEL RIVER AT NORTH MANCHESTER
* FROM THURSDAY MORNING TO LATE SUNDAY NIGHT.
* AT 10 AM WEDNESDAY THE STAGE WAS 6.3 FEET AND STEADY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY MORNING  
  AND CREST NEAR 10.9 FEET AROUND  8 PM FRIDAY APRIL 29 AND FALL 
  BELOW FLOOD STAGE AROUND  2 AM SUNDAY MAY  1.
* AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER 
  COURT ON SOUTH MILL STREET.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.6 FEET WHICH OCCURRED 
  ON APR 6 2009.

$$

INC053-103-169-281535-
/O.NEW.KIWX.FL.W.0050.110428T1600Z-110430T0000Z/
/MROI3.1.ER.110428T1600Z.110428T1800Z.110429T0000Z.NO/
1135 AM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSINEWA RIVER NEAR MARION
* FROM THURSDAY AFTERNOON TO FRIDAY EVENING.
* AT 11 AM WEDNESDAY THE STAGE WAS 7.1 FEET AND STEADY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY AFTERNOON
  AND CREST NEAR 12.1 FEET AROUND  2 PM THURSDAY APRIL 28 AND FALL 
  BELOW FLOOD STAGE AROUND  8 PM THURSDAY APRIL 28.
* AT 12.0 FEET...RIVER IS AT FLOOD STAGE. COUNTY ROAD 1125 SOUTH NEAR
  MATTHEWS BEGINS TO FLOOD. THE RESTAURANT NEAR THE RIVER GAGE BEGINS
  TO FLOOD. WATER BEGINS TO ENTER MATTER PARK AND CROSSES NORTH 
  WASHINGTON STREET.  BASEMENTS AND HOMES ALONG BOOTS CREEK BEGIN TO 
  FLOOD. A FEW RESIDENTS ALONG RIVER ROAD BECOME CONCERNED. FLOOD 
  WATER APPROACHES RESTAURANT NEAR CHARLES PARK
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET WHICH OCCURRED 
  ON FEB 12 2009.

$$

INC017-103-169-281535-
/O.NEW.KIWX.FL.W.0051.110428T1700Z-110501T0300Z/
/WABI3.1.ER.110428T1700Z.110429T0600Z.110430T0300Z.NO/
1135 AM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT WABASH
* FROM THURSDAY AFTERNOON TO SATURDAY EVENING.
* AT 10 AM WEDNESDAY THE STAGE WAS 9.8 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY AFTERNOON
  AND CREST NEAR 14.5 FEET AROUND  2 AM FRIDAY APRIL 29 AND FALL 
  BELOW FLOOD STAGE AROUND 11 PM FRIDAY APRIL 29.
* AT 14.0 FEET...LOWLAND FLOODING BEGINS IN RURAL WABASH COUNTY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.4 FEET WHICH OCCURRED 
  ON APR 6 2009.

$$
1 follow-up statement
014 
WGUS83 KIWX 281609
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1209 PM EDT THU APR 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  MISSISSINEWA RIVER NEAR MARION AFFECTING GRANT...MIAMI AND WABASH 
  COUNTIES
  AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND 
  PUTNAM COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

OHC171-291609-
/O.ROU.KIWX.HY.S.0000.000000T0000Z-000000T0000Z/
/MONO1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1209 PM EDT THU APR 28 2011

* AT 8 AM THE STAGE WAS 11.07 FEET AND FALLING. 
* FLOOD STAGE IS 12.0 FEET.

$$

INC053-103-169-281639-
/O.CAN.KIWX.FL.W.0050.000000T0000Z-110430T0000Z/
/MROI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1209 PM EDT THU APR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSINEWA RIVER NEAR MARION
* AT 10 AM THURSDAY THE STAGE WAS 8.4 FEET
* FLOOD STAGE IS 12.0 FEET.

$$

OHC003-125-137-281639-
/O.CAN.KIWX.FL.W.0043.000000T0000Z-110501T0200Z/
/FTJO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1209 PM EDT THU APR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE AUGLAIZE RIVER NEAR FORT JENNINGS
* AT 11 AM THURSDAY THE STAGE WAS 12.4 FEET
* FLOOD STAGE IS 13.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 27, 7:01 AM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 27, 7:01 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
701 AM EDT WED APR 27 2011

.AVIATION...
FOR THE 12Z TAFS...LARGE AREA OF RAIN WILL CONTINUE TO AFFECT TERMINALS
THIS MORNING WITH PERIODIC MVFR CONDITIONS EXPECTED. VERY ACTIVE
PATTERN WILL CONTINUE LATER TODAY INTO TONIGHT AS NEXT UPSTREAM
DISTURBANCE IS RIGHT ON THE HEELS OF DEPARTING SHORT WAVE TROUGH
LATER THIS MORNING. SFC LOW PRESSURE ACROSS SOUTHEAST ILLINOIS
WILL LIFT NORTHEAST THIS MORNING AND SHOULD TRACK WEST OF KFWA
RESULTING IN STRENGTHENING SOUTHERLY FLOW LATER THIS
MORNING...WITH SOME GUSTS TO 25 OR KNOTS OR GREATER LATER THIS
MORNING INTO THIS AFTERNOON. EASTERLY WINDS DEVELOPING AT KSBN
THIS MORNING WILL BACK TO THE NORTHWEST DUE EXPECTED LOW TRACK
JUST TO THE EAST OF THE TERMINAL. UNCERTAINTY REMAINS ON THREAT OF
THUNDER THIS AFTERNOON IN ASSOCIATION WITH STALLED FRONTAL
BOUNDARY ACROSS THE AREA...WITH BETTER INSTABILITY SETTING UP THIS
AFTERNOON SETTING UP SOUTHEAST OF THE TERMINALS. FORCING FOR
VERTICAL MOTION WILL INCREASE LATE THIS AFTERNOON AS NEXT UPPER
TROUGH ACROSS THE PLAINS APPROACHES WHICH COULD RESULT IN STALLED
FRONTAL BOUNDARY BECOMING ACTIVE AGAIN LATER THIS AFTERNOON.
CONFIDENCE NOT HIGH ENOUGH TO INCLUDE THUNDER AT THIS TIME GIVEN
MARGINAL INSTABILITY AND HAVE INCLUDED CB GROUP AT KFWA AFTER 20Z.
MORE WIDESPREAD RAIN AND PERHAPS SOME EMBEDDED THUNDER TONIGHT AS
THIS SECOND UPPER TROUGH MOVES THROUGH...WITH AN EVENTUAL DRYING
TREND OVERNIGHT AS DRIER AIR ADVECTS INTO THE AREA ON INCREASINGLY
GUSTY WEST WINDS.

&&

.PREV DISCUSSION... /ISSUED 437 AM EDT WED APR 27 2011/

SHORT TERM...

TODAY THROUGH THURSDAY NIGHT.

HEAVY RAIN POTENTIAL WILL CONTINUE TO BE THE PRIMARY CONCERN FOR THE
SHORT TERM FORECAST.

MCS ACROSS THE MID MS RIVER VALLEY LAST EVENING HAS LIFTED NORTHEAST
AND OVERSPREAD THE FORECAST AREA EARLY THIS MORNING. PRIMARY
INSTABILITY AXIS EXTENDS FROM CENTRAL INDIANA ACROSS FAR NORTHEAST
INDIANA AND INTO NORTHWEST OHIO WITH AROUND 500 J/KG MUCAPE. INITIAL
LEAD SHORT WAVE THIS MORNING APPEARS TO BE LIFTING NORTHEAST ACROSS
EAST CENTRAL INDIANA...AND WATER VAPOR IMAGERY HIGHLIGHTS ANOTHER
VORT MAX WITH SHARP MID/UPPER LEVEL MOISTURE GRADIENT ACROSS CENTRAL
MISSOURI. MSAS ANALYSIS INDICATING PRESSURE FALLS STRENGTHENING
RAPIDLY OVERNIGHT WITH MAX PRESSURE FALLS OF 7 MB PER 3 HOURS ACROSS
SOUTHERN ILLINOIS. EXPECTING CONTINUED DEEPENING OF SFC LOW PRESSURE
ACROSS SOUTHERN ILLINOIS AS IT TRACKS NORTHEAST THIS MORNING IN
RESPONSE TO THE EASTWARD ADVANCE OF THE MISSOURI SHORT WAVE. RESULT
FOR FORECAST AREA SHOULD BE SOME ENHANCEMENT TO WESTWARD
EXTENT/INTENSITY OF AREA OF RAIN THIS MORNING TIED INTO SOME
INCREASING DEFORMATION FORCING WHILE BETTER LOW LEVEL THETAE
SURGE CONTINUES TO ADVECT ACROSS THE EASTERN PORTIONS OF THE
FORECAST AREA VIA A 60 KNOT LOW LEVEL JET. WILL GRADUALLY SEE RAIN
TAPER OFF THIS AFTERNOON AS LOW LEVEL THETA RIDGE SHIFTS EAST OF
THE AREA AND LINGERING DEFORMATION FORCING WITH AFOREMENTIONED
SHORT WAVE BEGINS TO LIFT NORTH OF THE AREA. SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS OVER PAST WEEK COMBINED WITH CONVECTIVE
NATURE OF PRECIPITATION THIS MORNING STILL LENDS TO FLOOD/FLASH
FLOOD CONCERN AND NO CHANGES TO FLASH FLOOD HEADLINE IS
ANTICIPATED AT THIS TIME.

FOR THIS AFTERNOON...OLD FRONTAL BOUNDARY WILL STILL LIKELY EXTEND
FROM SOUTHWEST TO NORTHEAST ACROSS EASTERN PORTIONS OF THE FORECAST
AREA. MAIN INSTABILITY AXIS WILL BE POSITIONED EAST OF THE AREA AND
LOCAL AREA MAY BE IN BETWEEN PERIODS OF STRONGER MID/UPPER LEVEL
FORCING SO CONVECTIVE POTENTIAL IS SOMEWHAT UNCLEAR THIS AFTERNOON.
BETTER SEVERE THREAT DOES APPEAR TO BE SOUTHEAST OF THE LOCAL AREA
BUT GIVEN LINGERING BOUNDARY ACROSS THE AREA...AND WEAK TO MODERATE
INSTABILITY ACROSS EXTREME SOUTHEAST...WILL CONTINUE WITH THUNDER
MENTION.

ANOTHER VIGOROUS UPPER TROUGH AIDED BY A 130 KNOT JET STREAK ACROSS
THE SOUTHERN PLAINS WILL BEGIN TO LIFT NORTHWARD INDUCING SFC
CYCLOGENESIS ONCE AGAIN WITH A SIMILAR LOW TRACK...OR JUST
SOUTHEAST OF LOW TRACK THIS MORNING. CONFIDENCE STILL SOMEWHAT LOW
TONIGHT ON EXACT TRACK OF THIS DISTURBANCE AND HAVE CONTINUED TO
LEAN MORE TOWARD GFS FOR THIS PERIOD WHICH IS FAIRLY WELL INLINE
WITH PREVIOUS FORECAST. DESPITE LOW CONFIDENCE ON EXACT TRACK
STILL FEEL THAT CATEGORICAL POPS ARE WARRANTED FOR MUCH OF THE
AREA...AS EVEN IF SLIGHTLY MORE SUPPRESSED NAM SOLUTION
VERIFIES...MUCH OF THE AREA WOULD GET IN ON DEFORMATION RAIN.
FLOOD CONCERNS MAY PERSIST INTO TONIGHT DEPENDING ON HOW MUCH RAIN
FALLS TODAY...BUT WILL LET DAYSHIFT ASSESS THIS POTENTIAL WITH TOO
MANY UNCERTAINTIES AT THIS TIME BEYOND PERIOD 1.

UNSETTLED PATTERN TO CONTINUE INTO THURSDAY WITH UPPER LOW
MEANDERING ACROSS GREAT LAKES REGION WITH LIKELIHOOD OF
SHOWERS...ALTHOUGH WITH QPF AMOUNTS MUCH LIGHTER IN NATURE. MUCH
COOLER CONDITIONS FOR THURSDAY...AS LOW LEVEL COLD CORE OVERSPREADS
THE AREA ALLOWING FOR HIGHS ONLY IN THE UPPER 40S TO LOWER 50S. AREA
TO FINALLY DRY OUT THURSDAY NIGHT AS UPPER LOW SHIFTS OFF TO THE
EAST.

LONG TERM...

ACTIVE WEATHER PATTERN EXPECTED TO CONTINUE IN THE LONG TERM WITH
ANOTHER LONG WAVE TROUGH INTO THE PLAINS THIS WEEKEND WITH SHORT
WAVES IMPACTING OUR AREA INTO EARLY NEXT WEEK.

PERIOD WILL BEGIN WITH MUCH NEEDED BREAK FROM RAIN ON FRIDAY AS
SHORT WAVE RIDGING MOVES IN ALOFT ALONG WITH SURFACE RIDGE. EXPECT
THE DAY TO START A LITTLE BREEZY AS WE HAVE EXPERIENCED BEHIND THESE
DEPARTING WAVES AS OF LATE WITH MIXING. WINDS SHOULD DIMINISH DURING
THE AFTERNOON AS SURFACE RIDGE MOVES OVER AREA AND GRADIENT RELAXES.

FRIDAY NIGHT INTO EARLY SATURDAY LOOK TO REMAIN DRY AS WELL WITH
NEXT SYSTEM SHOWING A SLOWING PATTERN IN LATEST RUNS AS DEEP LONG
WAVE TROUGH DEVELOPS IN PLAINS. RETURN FLOW AHEAD OF THIS TROUGH
INCREASES SATURDAY AND ALLOWS MOISTURE ADVECTION TO BEGIN WITH
WARMING TEMPERATURES. BEST FORCING LOOKS TO ARRIVE SATURDAY NIGHT
WITH MAIN FRONTAL BOUNDARY AND SHORT WAVE. THIS BOUNDARY LOOKS TO
SLOW AND BECOME NEARLY STATIONARY OVER THE REGION SUNDAY INTO SUNDAY
NIGHT WITH A COUPLE WAVES DEVELOPING ALONG FRONT SUNDAY AND SUNDAY
NIGHT. HAVE INCREASED POPS SLIGHTLY DURING THIS PERIOD. LATEST SUITE
OF GUIDANCE SUGGESTING PCPN MAY LINGER INTO MONDAY AND MAY NEED TO
EXTEND POPS INTO EARLY NEXT WEEK AS WELL.

MEDIUM RANGE MODELS DIVERGE NEXT WEEK WITH PROGRESSIVE NATURE OF
THIS SYSTEM AS 00Z ECMWF DEVELOPS A CLOSED UPPER LOW OVER THE GREAT
LAKES AND KEEPS IT ACROSS THE REGION. GFS MORE PROGRESSIVE AND
SWEEPS SYSTEM TO OUR EAST RATHER QUICKLY. DID NOT MAKE ANY CHANGES
TO LAST FEW PERIODS OF FORECAST AS WE AWAIT A MORE CONSISTENT TREND
IN MODEL DATA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR INZ003>009-012>018-
     020-022>027-032>034.

MI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MIZ077>081.

OH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OHZ001-002-004-005-
     015-016-024-025.

LM...NONE.
&&

SHORT TERM...MARSILI
LONG TERM...LASHLEY
AVIATION...MARSILI
Hazardous weather outlook, Apr 27, 5:20 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 AM EDT WED APR 27 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-280930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
520 AM EDT WED APR 27 2011 /420 AM CDT WED APR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

WATER LEVELS ON MANY AREA RIVERS WILL CONTINUE TO RISE TODAY AND
TONIGHT. PLEASE CONSULT RIVER PRODUCTS ISSUED BY THIS OFFICE FOR
ADDITIONAL DETAILS ON RIVER FLOOD WATCHES AND WARNINGS.

SOUTH WINDS WILL BECOME GUSTY TODAY...WITH SOME GUSTS TO 30 TO 40
MPH POSSIBLE LATE MORNING INTO THE AFTERNOON EAST OF INTERSTATE 69.

A LARGE AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL
GRADUALLY DISSIPATE LATER THIS MORNING. SEVERE WEATHER IS NOT
EXPECTED BUT LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE THIS
MORNING THAT MAY LEAD TO FLOODING.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON MAINLY EAST OF
INTERSTATE 69. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH
HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

MORE RAIN WITH SOME EMBEDDED THUNDERSTORMS WILL WORK BACK INTO THE
AREA TONIGHT. THE COMBINATION OF SATURATED GROUND FROM RECENT RAIN
AND ADDITIONAL RAINFALL TONIGHT MAY LEAD TO MORE FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MANY AREA RIVERS WILL REMAIN IN FLOOD. PLEASE CONSULT RIVER PRODUCTS
ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER FLOOD
WATCHES AND WARNINGS.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT AN
ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT THIS AFTERNOON
MAINLY EAST OF INTERSTATE 69.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-280930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
520 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING.

A FEW NORTH WIND GUSTS TO 25 KNOTS ARE POSSIBLE LATER THIS
MORNING.

HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY DEVELOP AGAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED THURSDAY AND
THURSDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 27, 8:10 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 AM EDT WED APR 27 2011

OHZ004-015-016-024-025-271315-
ALLEN OH-DEFIANCE OH-PAULDING OH-PUTNAM OH-VAN WERT OH-
810 AM EDT WED APR 27 2011

AT 805 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING
FROM 16 MILES SOUTH OF OHIO CITY TO 60 MILES SOUTH OF
SPENCERVILLE...MOVING NORTH AT 45 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER A
HALF INCH OF RAIN IN AN HOUR ARE POSSIBLE WITH THESE SHOWERS AND
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  VAN WERT...
  DELPHOS...
  DEFIANCE...
  OHIO CITY...
  SPENCERVILLE...
  JONESTOWN...

PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS IS EXPECTED AS THE
SHOWERS AND THUNDERSTORMS MOVE THROUGH THE AREA.

LAT...LON 4068 8444 4069 8445 4072 8445 4072 8466
      4073 8467 4142 8430 4068 8428
TIME...MOT...LOC 1208Z 202DEG 40KT 4058 8469 3991 8467
Special weather statement, Apr 27, 9:25 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
925 AM EDT WED APR 27 2011

OHZ002-004-005-016-271415-
DEFIANCE OH-FULTON OH-HENRY OH-PUTNAM OH-
925 AM EDT WED APR 27 2011

AT 914 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM
WAUSEON TO CONTINENTAL...MOVING NORTH AT 50 MPH.

HEAVY DOWNPOURS WITH AROUND A HALF INCH OF RAIN IN AN HOUR...ARE
POSSIBLE WITH THESE SHOWERS AND STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WAUSEON AND NAPOLEON...
  HOLGATE...
  LIBERTY CENTER...
  DELTA...
  ELERY AND FLORIDA...

THE HEAVY RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON
ROADWAYS AND OTHER LOW LYING AREAS.

LAT...LON 4117 8406 4098 8429 4099 8435 4099 8433
      4121 8434 4170 8432 4172 8424 4172 8393
TIME...MOT...LOC 1322Z 196DEG 42KT 4167 8415 4116 8427
Special weather statement, Apr 27, 10:08 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1008 AM EDT WED APR 27 2011

OHZ002-005-016-025-271430-
ALLEN OH-FULTON OH-HENRY OH-PUTNAM OH-
1008 AM EDT WED APR 27 2011

AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM GLANDORF
TO 38 MILES SOUTH OF BLUFFTON...MOVING NORTH AT 55 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE SHOWERS
AND STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LIMA
  OTTAWA...
  BLUFFTON...
  PANDORA AND LEIPSIC...
  DESHLER...
  WESTMINSTER...ROCKPORT AND BEAVERDAM...
  GALLUP...HAMLER AND LAFAYETTE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4064 8409 4104 8415 4159 8388 4149 8386
      4064 8387
TIME...MOT...LOC 1407Z 201DEG 46KT 4105 8409 4039 8398

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:02 PM EDTSpecial Weather StatementIWXKosciusko28 min
Apr 26, 8:30 PM EDTSpecial Weather StatementIWXElkhart30 min
Apr 26, 11:15 PM EDTRiver Flood WarningIWXAdams, Wells4 days
Apr 27, 2:51 AM EDTSpecial Weather StatementIWXBlackford, Cass, Fulton, Grant, Huntington, Miami and 2 more54 min
Apr 27, 3:38 AM EDTSpecial Weather StatementIWXAllen, DeKalb, Fulton, Kosciusko, Noble, Whitley52 min
Apr 27, 11:35 AM EDTRiver Flood WarningIWXCarroll, Pulaski, White7 days
Apr 27, 11:35 AM EDTRiver Flood WarningIWXCass, Miami, Wabash3 days
Apr 27, 11:35 AM EDTRiver Flood WarningIWXCass, Miami, Wabash47 hr
Apr 27, 11:47 AM EDTRiver Flood WatchIWXElkhart34 hr
Apr 27, 11:47 AM EDTRiver Flood WatchIWXElkhart21 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.